Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 190, NWS St. Louis, MO

July 25, 20095 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 25, 2009, 1:54 AM CDT for 5 counties in Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2009, 1:54 AM CDT (06:54 UTC)
Expired
Jul 25, 2009, 3:00 AM CDT
In force
66 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL

The radar

The Evansville,IN radar (KVWX), 127 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 1:26 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 250654
SVRLSX
ILC005-027-051-121-135-250800-
/O.NEW.KLSX.SV.W.0190.090725T0654Z-090725T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
154 AM CDT SAT JUL 25 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 300 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM TAYLOR SPRINGS TO 6 MILES NORTH OF FARINA...AND MOVING SOUTH
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...
  FARINA...
  WOBURN...
  MULBERRY GROVE...
  SHOBONIER...
  KINMUNDY...
  STEPHEN FORBES STATE PARK...
  OMEGA...
  PATOKA...
  TAMALCO...
  BEAVER CREEK...
  FAIRMAN...
  BOULDER...
  LOOGOOTEE...
  LA CLEDE...
  HAGERSTOWN...
  ST. PETER...
  ST. PAUL...
  PITTSBURG...
  SMITHBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3867 8870 3866 8939 3918 8946 3921 8880
      3892 8881 3892 8870
TIME...MOT...LOC 0654Z 358DEG 13KT 3907 8948 3891 8877

$$

GKS
2 follow-up statements
000 
WWUS53 KLSX 250726
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 AM CDT SAT JUL 25 2009

ILC005-027-051-121-135-250800-
/O.CON.KLSX.SV.W.0190.000000T0000Z-090725T0800Z/
MONTGOMERY IL-CLINTON IL-MARION IL-BOND IL-FAYETTE IL-
226 AM CDT SAT JUL 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR FAYETTE...EASTERN BOND...NORTHERN MARION...NORTHEASTERN CLINTON
AND SOUTHEASTERN MONTGOMERY COUNTIES...

AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WOBURN TO STEPHEN FORBES STATE PARK...MOVING SOUTH AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINMUNDY...STEPHEN FORBES STATE PARK...OMEGA...PATOKA...
TAMALCO...BEAVER CREEK...FAIRMAN...BOULDER...PITTSBURG...SMITHBORO...
PLEASANT MOUND...VERNON...ALMA...BRUBAKER...KEYESPORT AND TONTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3867 8870 3866 8939 3903 8943 3915 8881
      3892 8881 3892 8870
TIME...MOT...LOC 0725Z 358DEG 13KT 3894 8940 3877 8872

$$

GKS
000 
WWUS53 KLSX 250801
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 AM CDT SAT JUL 25 2009

ILC005-027-051-121-135-250810-
/O.EXP.KLSX.SV.W.0190.000000T0000Z-090725T0800Z/
MONTGOMERY IL-CLINTON IL-MARION IL-BOND IL-FAYETTE IL-
301 AM CDT SAT JUL 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...EASTERN BOND...
NORTHERN MARION...NORTHEASTERN CLINTON AND SOUTHEASTERN MONTGOMERY
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 AM.

LAT...LON 3867 8870 3866 8939 3903 8943 3915 8881
      3892 8881 3892 8870
TIME...MOT...LOC 0800Z 358DEG 13KT 3881 8939 3864 8871

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:17 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 24, 11:17 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1117 PM CDT FRI JUL 24 2009

.UPDATE...
/520 PM CDT FRI JUL 24 2009/
ISOLATED SHOWERS HAVE DEVELOPED OVER PARTS OF SOUTHEAST
MO/SOUTHWEST IL. WILL GO AHEAD AND MAKE A MINOR UPDATE TO THE
FORECAST FOR THIS EVENING TO INTRO SLIGHT CHANCE POPS DOWN THERE.

CARNEY

&&

.DISCUSSION...
/411 PM CDT FRI JUL 24 2009/
TONIGHT THROUGH SUNDAY...WEAK SFC TROF /PER 19Z SFC ANALYSIS/ ORIENTED
APPROX N-S ALONG THE IL/MO BORDER WITH ISOLD SHRA FORMING IN MO...THEREFORE
INCLUDED SCHC POPS FOR LATE AFTN IN PARTS OF SWRN IL AND ERN MO. BETTER
PRECIP CHCS WILL HOLD OFF UNTIL FORCING FROM CDFNT ARRIVES TONIGHT.
EXPECTING CDFNT TO BE SOUTH OF THE AREA BY SAT NIGHT WITH DRY WEATHER
FOR LATE SAT NIGHT AND SUN. GFS APPEARS TO BE SUFFERING FROM COMPLEX
CONVECTIVE FEEDBACK ISSUES...THEREFORE DISCOUNTED ITS WARM TEMPERATURES
IN FAVOR OF A BLEND INCLUDING ECMWF.

MONDAY THROUGH THURSDAY...CONTINUED GOOD AGREEMENT BETWEEN ECMWF
AND GFS ON LARGE SCALE PATTERN WITH CWA BETWEEN WRN CONUS RIDGE AND
ERN CONUS TROF. BOTH MODELS CONTINUE TO ADVERTISE A PATTN SHIFT WITH
ERN TROF RETROGRADING SLIGHTLY BY THE MIDDLE OF NEXT WEEK. BELOW NORMAL
TEMPS WILL CONTINUE UNDER NW FLOW ALOFT WITH AN OCCASIONAL SHORTWAVE
PASSAGE BRINGING A CHANCE OF SHOWERS/THUNDERSTORMS. ONE SUCH SHORTWAVE
WILL DRAG A CDFNT THROUGH THE REGION ON TUE/WED.

KANOFSKY

&&

.AVIATION...
/1059 PM CDT FRI JUL 24 2009/

FOR THE 06Z TAFS...CDFNT EXTDG FM WI SW THRU NERN CO WILL DROP
SEWD THRU THE TAF SITES LT TGT AND SAT MRNG.  AN MCS WAS DROPPING
S-SEWD THRU SERN IA AND NRN IL ALONG AND JUST AHD OF THE CDFNT.
THIS MCS WILL DROP S-SEWD THRU UIN BTWN 06Z AND 08Z SAT...THEN
LIKELY WKN AS IT DROPS THRU STL/SUS BTWN 08Z AND 10Z SAT. MOST OF
THE CONVECTION MAY REMAIN JUST E OF COU LT TGT.  MAY JUST INCLUDE
VCTS AT COU...BUT INCLUDE A TEMPO GRP OF TSRA IN STL/SUS. MAY
ALSO CONT LLWS IN THE COU...STL AND SUS TAFS LT TGT AND EARLY SAT
MRNG AS THE MDLS DEPICT A WLY LLJ OVER CNTRL MO...ALTHOUGH IT
SHOULD BE PRETTY MARGINAL. THIS CDFNT SHOULD MOVE SEWD THRU UIN
BTWN 08-09Z SAT THEN THRU COU...STL AND SUS BTWN 12-14Z SAT.
LINGERING SHOWERS MAY CONT IN COU...STL AND SUS DURING THE EARLY
TO MID MRNG HRS ALONG AND JUST BHND THE CDFNT. THE SWLY SFC WND
WILL VEER ARND TO A W-NWLY DIRECTION LT TGT AND SAT MRNG AFTER THE
PASSAGE OF THE CDFNT. OUTSIDE OF SHRA/TSRA ACTIVITY VFR CONDITIONS
SHOULD PREVAIL LT TGT AND SAT MRNG. PREVAILING VFR CLOUD CVR
SHOULD CLR OUT SAT AFTN AND EVNG AS A SFC RDG BLDS SEWD INTO THE
CWA BHND THE CDFNT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 24, 4:23 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT FRI JUL 24 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
423 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN MISSOURI AND WEST
CENTRAL ILLINOIS TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME
OF THE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A COLD
FRONT ON SATURDAY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Special weather statement, Jul 25, 12:05 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT SAT JUL 25 2009

MOZ018-019-250545-
KNOX MO-LEWIS MO-
1205 AM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL
1245 AM CDT...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SOUTH GORIN...OR 18 MILES
NORTH OF EDINA...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EDINA...
  GREENSBURG...
  COLONY...
  KNOX CITY...
  LA BELLE...
  PLEVNA...
  LEWISTOWN...
  EWING...
  STEFFENVILLE...
  BARING...
  HURDLAND...
  NOVELTY...
  NEWARK...
  MONTICELLO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:57 AM CDTSevere Thunderstorm WarningLSXFayette, Macoupin, Montgomery63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.